Alert archive / Utah / High Wind Watches in 2013

High Wind Watch 2, NWS Salt Lake City, UT

November 15, 2013

NWS Salt Lake City, UT issued this high wind watch at Nov 15, 2013, 2:56 PM MST. It took effect at Nov 16, 2013, 9:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 15, 2013, 2:56 PM MST (21:56 UTC)
In effect from
Nov 16, 2013, 9:00 PM MST
Expired
Nov 16, 2013, 3:53 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WWUS75 KSLC 152156
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
256 PM MST FRI NOV 15 2013

UTZ012-160630-
/O.NEW.KSLC.HW.A.0002.131117T0400Z-131117T1300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
256 PM MST FRI NOV 15 2013

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SATURDAY NIGHT. 

* AFFECTED AREA: CASTLE COUNTRY.

* WINDS: THERE IS A POTENTIAL FOR 60 MPH WIND GUSTS.

* TIMING: DEVELOPING SATURDAY EVENING AND PERSISTING INTO EARLY
  SUNDAY MORNING.

* IMPACTS: STRONG CROSSWINDS MAY DEVELOP ACROSS STATE ROUTE 10
  BETWEEN PRICE AND FREMONT JUNCTION CAUSING HAZARDOUS DRIVING
  CONDITIONS. RESIDENTS IN THESE AREAS SHOULD PREPARE FOR STRONG
  WINDS BY BRINGING IN ANY LOOSE OUTDOOR OBJECTS. WIND SENSITIVE
  OPERATIONS WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
4 follow-up statements
456 
WWUS75 KSLC 160458
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
958 PM MST FRI NOV 15 2013

UTZ012-161430-
/O.CON.KSLC.HW.A.0002.131117T0400Z-131117T1300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
958 PM MST FRI NOV 15 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SATURDAY NIGHT. 

* AFFECTED AREA: CASTLE COUNTRY ALONG SR-10 BETWEEN PRICE AND
  FREMONT JUNCTION.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH A POTENTIAL FOR
  GUSTS AROUND 60 MPH.

* TIMING: DEVELOPING SATURDAY EVENING AND PERSISTING INTO EARLY 
  SUNDAY MORNING.

* IMPACTS: STRONG CROSSWINDS MAY DEVELOP ACROSS STATE ROUTE 10
  BETWEEN PRICE AND FREMONT JUNCTION CAUSING HAZARDOUS DRIVING
  CONDITIONS. RESIDENTS IN THESE AREAS SHOULD PREPARE FOR STRONG
  WINDS BY BRINGING IN ANY LOOSE OUTDOOR OBJECTS. WIND SENSITIVE
  OPERATIONS WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
112 
WWUS75 KSLC 161111
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 AM MST SAT NOV 16 2013

UTZ011-161900-
/O.NEW.KSLC.WI.Y.0020.131116T2300Z-131117T1000Z/
WESTERN UINTA BASIN-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT
411 AM MST SAT NOV 16 2013

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
MST SUNDAY. 


* AFFECTED AREA: THE WESTERN UINTA BASIN.

* WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH. 

* TIMING: WEST WINDS WILL INCREASE DURING THE LATE AFTERNOON...AND
  REMAIN STRONG THROUGH THE OVERNIGHT HOURS. STRONG GUSTS WILL
  ALSO DEVELOP...WITH THE STRONGEST GUSTS MAINLY WEST OF THE DUCHESNE
  AREA.

* IMPACTS: THE STRONG AND VERY GUSTY WINDS WILL MAKE FOR HAZARDOUS
  TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT
  VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ012-161900-
/O.CON.KSLC.HW.A.0002.131117T0400Z-131117T1300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
411 AM MST SAT NOV 16 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT. 

* AFFECTED AREA: CASTLE COUNTRY ALONG SR-10 BETWEEN PRICE AND 
  FREMONT JUNCTION. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH A POTENTIAL FOR 
  GUSTS AROUND 60 MPH.

* TIMING: DEVELOPING SATURDAY EVENING AND PERSISTING INTO EARLY 
  SUNDAY MORNING.

* IMPACTS: STRONG CROSSWINDS MAY DEVELOP ACROSS STATE ROUTE 10 
  BETWEEN PRICE AND FREMONT JUNCTION CAUSING HAZARDOUS DRIVING 
  CONDITIONS. RESIDENTS IN THESE AREAS SHOULD PREPARE FOR 
  STRONG WINDS BY BRINGING IN ANY LOOSE OUTDOOR OBJECTS. WIND 
  SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
646 
WWUS75 KSLC 161827
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1127 AM MST SAT NOV 16 2013

UTZ011-170200-
/O.CON.KSLC.WI.Y.0020.131116T2300Z-131117T1000Z/
WESTERN UINTA BASIN-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT
1127 AM MST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM MST SUNDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN.

* WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 
  MPH.

* TIMING: WEST WINDS WILL INCREASE DURING THE LATE AFTERNOON...
  AND REMAIN STRONG THROUGH THE OVERNIGHT HOURS. STRONG GUSTS 
  WILL ALSO DEVELOP...WITH THE STRONGEST GUSTS MAINLY WEST OF 
  THE DUCHESNE AREA. 

* IMPACTS: THE STRONG AND VERY GUSTY WINDS WILL MAKE FOR
  HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE OR 
  LIGHT WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ012-170200-
/O.CON.KSLC.HW.A.0002.131117T0400Z-131117T1300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
1127 AM MST SAT NOV 16 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MST THIS EVENING
THROUGH LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MST THIS EVENING
THROUGH LATE TONIGHT. 

* AFFECTED AREA: CASTLE COUNTRY ALONG SR-10 BETWEEN PRICE AND 
  FREMONT JUNCTION. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH A POTENTIAL FOR 
  GUSTS AROUND 60 MPH.

* TIMING: DEVELOPING THIS EVENING AND PERSISTING INTO EARLY SUNDAY
  MORNING.

* IMPACTS: STRONG CROSSWINDS MAY DEVELOP ACROSS STATE ROUTE 10 
  BETWEEN PRICE AND FREMONT JUNCTION CAUSING HAZARDOUS DRIVING 
  CONDITIONS. RESIDENTS IN THESE AREAS SHOULD PREPARE FOR 
  STRONG WINDS BY BRINGING IN ANY LOOSE OUTDOOR OBJECTS. WIND 
  SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
543 
WWUS75 KSLC 162253
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
353 PM MST SAT NOV 16 2013

UTZ012-170700-
/O.UPG.KSLC.HW.A.0002.131117T0400Z-131117T1300Z/
/O.EXB.KSLC.WI.Y.0020.131117T0200Z-131117T1300Z/
CASTLE COUNTRY-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY
353 PM MST SAT NOV 16 2013

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: CASTLE COUNTRY ALONG SR-10 BETWEEN PRICE AND 
  FREMONT JUNCTION. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH A POTENTIAL FOR
  GUSTS AROUND 55 MPH.

* TIMING: DEVELOPING THIS EVENING AND PERSISTING INTO EARLY
  SUNDAY MORNING. 

* IMPACTS: STRONG CROSSWINDS MAY DEVELOP ACROSS STATE ROUTE 10 
  BETWEEN PRICE AND FREMONT JUNCTION CAUSING HAZARDOUS DRIVING 
  CONDITIONS. RESIDENTS IN THESE AREAS SHOULD PREPARE FOR 
  STRONG WINDS BY BRINGING IN ANY LOOSE OUTDOOR OBJECTS. WIND 
  SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ011-170700-
/O.CON.KSLC.WI.Y.0020.131116T2300Z-131117T1000Z/
WESTERN UINTA BASIN-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT
353 PM MST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN.

* WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 
  MPH.

* TIMING: WEST WINDS WILL INCREASE LATE THIS AFTERNOON...AND THEN
  REMAIN STRONG INTO THE OVERNIGHT HOURS. FREQUENT STRONG GUSTS
  CAN ALSO BE EXPECTED...WITH THE STRONGEST GUSTS OCCURRING MAINLY
  WEST OF THE DUCHESNE AREA.

* IMPACTS: THE STRONG AND VERY GUSTY WINDS WILL MAKE FOR HAZARDOUS
  TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 15, 9:17 AM MST, 5 hours 39 minutes earlier.

Area forecast discussion, Nov 15, 9:17 AM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
917 AM MST FRI NOV 15 2013

.SYNOPSIS...THE FIRST OF TWO STORM SYSTEMS WILL CROSS THE AREA
TODAY. A SECOND STRONGER SYSTEM WILL IMPACT MAINLY NORTHERN UTAH
LATE TONIGHT THROUGH SATURDAY NIGHT. HIGH PRESSURE ALOFT WILL
RETURN FOR THE FIRST HALF OF NEXT WEEK.

&&

.DISCUSSION...
WATER VAPOR LOOP SHOWS THE ELONGATED DISTURBANCE APPROACHING FROM
THE NORTHWEST. ACARS 400-250MB WIND OBSERVATIONS SHOW A 80KT-110KT
WESTERLY JET OVER THE DESERT SOUTHWEST. GOES/GPS/RAP/12Z SLC RAOB
ALL INDICATE THE PRECIPITABLE WATER RANGES BETWEEN 0.15" AND 0.50".

LOOKS LIKE A EUROPEAN/GFS COMPROMISE WORKED OUT FOR THIS MORNING.
THE SYSTEM IS SLOWER AND MORE SPLIT THAN THE EUROPEAN PORTRAYED YET
NOT ENOUGH SO TO LIMIT EXTENT OF PRECIPITATION ACROSS NORTHERN UTAH
LIKE THE GFS INDICATED. THIS PRECIPITATION WILL DIMINISH AS THE
SHEARED WAVE CROSSES THE REGION THIS AFTERNOON. HOWEVER SHOWERS
EXPECTED TO DEVELOP ACROSS EAST CENTRAL AND SOUTHEAST UTAH GIVEN
BUILDING INSTABILITY SHOWN BY 09Z SHORT RANGE ENSEMBLES AND
PROXIMITY TO THE AFOREMENTIONED UPPER LEVEL JET.

RAISED POPS BASED ON WHATS ALREADY OCCURRED AND ABOUT TO TRANSLATE
SOUTHEAST. ADJUSTED SKY COVER TO BE MORE OPTIMISTIC FOR SOUTHWEST
UTAH WHERE ITS SUNNY.

AFTERNOON PACKAGE WILL FOCUS ON TRENDS FOR TOMORROWS SYSTEM.

PREVIOUS DISCUSSION FOLLOWS...
THE FIRST OF TWO MID-LEVEL TROUGHS TO IMPACT UTAH EXTENDS FROM
SOUTHWEST MONTANA TO NORTHEAST NEVADA EARLY THIS MORNING. THE
LEADING NEAR 700MB BAROCLINIC ZONE AHEAD THIS FIRST FEATURE HAS
BECOME THE FOCUS OF LIGHT TO LOCALLY MODERATE PRECIP ACROSS FAR
NORTHERN UTAH OVER THE PAST HOUR. THIS PRECIP WILL LIKELY INCREASE
IN INTENSITY AND SPREAD SOUTH INTO CENTRAL UTAH DURING THE MORNING
AS DYNAMIC LIFT AND LOW/MID-LEVEL COLD ADVECTION INCREASE WITH THE
PASSAGE OF THE UPPER TROUGH. PRECIP-TYPES IN THE VALLEYS ARE
BOUNCING BETWEEN RAIN AND SNOW AT THIS TIME...THOUGH SUSPECT SNOW
WILL BECOME THE MORE PREVALENT PRECIP-TYPE UP NORTH AS PRECIP
INTENSITIES INCREASE AND COLD AIR CONTINUES TO POUR SOUTH INTO THE
AREA. CENTRAL UTAH VALLEYS WILL LIKELY STAY IN RAIN...THOUGH MORE
INTENSE PRECIP COULD COME AS SNOW FOR A BRIEF PERIOD.

A BRIEF BREAK IN PRECIP BEHIND THE EXITING FIRST TROUGH WILL BE
SHORT-LIVED AS THE NEXT SYSTEM MOVES QUICKLY TOWARDS NORTHERN UTAH.
THE LEADING EDGE OF THE NEXT ROUND OF PRECIP WILL ARRIVE LATE
TONIGHT...AND WILL BE THE RESULT OF DEEP LAYER AND MOIST WARM
ADVECTION ACROSS FAR NORTHERN UTAH. HEAVY SNOW A GOOD BET OVER THE
NORTHERN MOUNTAINS ON SATURDAY AS THE MID-LEVEL TROUGH REACHES
NORTHERN UTAH/EASTERN IDAHO. DEEP LAYER MOISTURE/INSTABILITY
WORKING WITH THE TROUGH DYNAMICS WILL LEAD TO WIDESPREAD PRECIP
ACROSS THE NORTHERN THIRD OF UTAH/SOUTHWEST WYOMING...WITH
OROGRAPHIC ENHANCEMENT BOOSTING SNOW TOTALS ACROSS THE NORTHERN
WASATCH RANGE. THE FAVORABLE SYNOPTIC SITUATION ALONG WITH A
FAIRLY LONG DURATION TO THE EVENT HAS LED TO THE ISSUANCE OF A
SNOW/BLOWING SNOW ADVISORY FOR THE NORTHERN WASATCH RANGE
BEGINNING LATE TONIGHT THROUGH SATURDAY NIGHT. THIS ADVISORY WILL
LIKELY BE EXPANDED TO OTHER MOUNTAIN LOCATIONS AS THIS SYSTEM
PUSHES PRECIP FURTHER SOUTH AND EAST SATURDAY. NORTHERN VALLEY
LOCATIONS MAY ALSO BE INCLUDED WITH TIME...WITH THE NORTHERN WASATCH
FRONT AND CACHE VALLEY THE MOST LIKELY CANDIDATES.

SOUTHERN AND CENTRAL UTAH LOOK AS IF THEY WILL MISS OUT ON THE
BULK OF THIS SECOND STORM AS THE MAIN TROUGH WILL TURN EAST
THROUGH SOUTHERN WYOMING/NORTHERN COLORADO SATURDAY NIGHT. THIS
TURN TO THE EAST WILL ALSO RESULT IN RAPIDLY BUILDING HEIGHTS AND
WARMING ALOFT SUNDAY. LINGERING INSTABILITY SHOWERS WILL EXIST
OVER NORTHERN UTAH EARLY SUNDAY...WITH THESE SHOWERS ENDING SUNDAY
AFTERNOON.

HIGH PRESSURE MOVES IN RAPIDLY BEHIND THE EXITING SUNDAY TROUGH. THE
EC IS A LITTLE FASTER AND STRONGER THAN THE GFS WITH THE BUILDING
RIDGE BUT THE RESULTING SENSIBLE WEATHER SHOULD BE RELATIVELY
SIMILAR FOR MONDAY AND TUESDAY. THE HIGHER ELEVATIONS WILL SEE A
RAPID WARMING THESE DAYS BUT THE VALLEYS WILL ONCE AGAIN BE TRAPPED
UNDER A STRONG INVERSION. THIS INVERSION MAY BREAK A LITTLE TUESDAY
DUE TO AN INCREASE IN CLOUD COVER MONDAY NIGHT BUT WITH THE MODELS
SHOWING A THICKENING PLUME OF CLOUDS ON TUESDAY THIS MAY NOT RESULT
IN MUCH DIFFERENCE FOR MAXIMUM TEMPERATURES.

BY MID WEEK THE GFS IS FASTER WITH BRINGING IN A WEAK SYSTEM WITH
THE EC ABOUT 24 HRS SLOWER AND THE GEM HALFWAY IN BETWEEN. ALTHOUGH
THIS IS A WEAKER SYSTEM WITH RELATIVELY MILD H7 TEMPS THERE APPEARS
TO BE MORE OF A SUB TROPICAL CONNECTION DUE TO THE TRAJECTORY OF
THIS SYSTEM MOVING IN FROM THE WEST RATHER THAN THE NORTHWEST. THE
GEFS ENSEMBLE MEAN BRINGS IN 0.50 TO 0.60 OF AN INCH PW MIDWEEK
WHICH IS A COUPLE OF TENTHS GREATER THAN THIS WEEKEND'S STORM. IN
ADDITION THE NAEFS PROBABILITY OF QPF GREATER THAN 0.01 OF AN INCH
IS 20 TO 40 PERCENT ACROSS MUCH OF THE CWA FROM 12Z WEDNESDAY TO 00Z
FRIDAY. ALTHOUGH HAVE LITTLE EXPERIENCE WITH THE ACCURACY OF THIS
PROG DECIDED TO LEAN TOWARDS CLIMO POPS FOR CENTRAL AND NORTHERN
UTAH IN LIGHT OF THE ABOVE PW AND NAEFS FORECAST. WITH H7 TEMPS
GENERALLY WARMER THAN -5C THROUGH THE PERIOD THERE SHOULD BE NO
ISSUES FOR SNOW IN THE VALLEYS WITH THIS SYSTEM BUT COLD ENOUGH FOR
SNOW DOWN TO ABOUT 5500-6500 FT ESPECIALLY THURSDAY IN THE NORTH.

&&

.AVIATION...A QUICK MOVING SYSTEM WILL CONTINUE THROUGH THE AREA
THIS MORNING. OCCASIONAL RAIN SHOWERS OR RAIN/SNOW MIX WILL CONTINUE
AT THE SLC TERMINAL THROUGH 17-19Z THIS MORNING. CEILINGS ARE
EXPECTED TO REMAIN BELOW 3000 FEET AGL THOUGH AT LEAST 18Z BEFORE
IMPROVING TO NEAR 5000 FEET AGL FOR MOST OF THE AFTERNOON. A FEW
SHOWERS MAY MOVE THROUGH THE VICINITY OF THE AIRPORT AFTER
18Z...BRIEFLY DECREASING CEILINGS BACK TO MVFR LEVELS TEMPORARILY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY FROM 3 AM SATURDAY TO 6 AM MST SUNDAY
     FOR UTZ007.

WY...NONE.
&&

PUBLIC...ROGOWSKI/CONGER/STRUTHWOLF
AVIATION...KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 15, 5:30 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
530 AM MST FRI NOV 15 2013

UTZ001>016-019>021-517-518-WYZ021-161300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
530 AM MST FRI NOV 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE FIRST OF TWO STORM SYSTEM TO IMPACT UTAH HAS MOVED INTO NORTHERN
UTAH AND SOUTHWEST WYOMING THIS MORNING. WIDESPREAD VALLEY RAIN AND
SNOW...WITH ACCUMULATING SNOW ARE EXPECTED THIS MORNING. HIGH
ELEVATION ROADWAYS ACROSS NORTHERN UTAH...INCLUDING THE FAR NORTHERN
VALLEYS...COULD SEE A COUPLE INCHES ACCUMULATION THIS MORNING.

PRECIPITATION WILL SWING SOUTH INTO CENTRAL UTAH LATER THIS
MORNING. MOUNTAIN AREAS WILL SEE SNOW...THOUGH LITTLE ACCUMULATION
IS EXPECTED. VALLEYS WILL SEE PRIMARILY RAIN...THOUGH BRIEF PERIODS
OF SNOW ARE POSSIBLE IN HEAVIER PRECIPITATION.

TEMPERATURES WILL BE SUBSTANTIALLY COLDER TODAY VERSUS THURSDAY.
READINGS ACROSS THE NORTH COULD DROP BY 10 TO 15 DEGREES TODAY...
WITH A FEW DEGREES OF COOLING EXPECTED ACROSS THE SOUTHERN HALF OF
THE STATE.

A BREAK IN RAIN AND SNOW THIS EVENING WILL BE SHORT-LIVED AS THE
NEXT STORM SYSTEM REACHES FAR NORTHERN UTAH LATE TONIGHT. STRONG
WINDS AND INCREASINGLY HEAVY SNOWFALL IS EXPECTED ACROSS THE
NORTHERN WASATCH RANGE LATE TONIGHT. A WINTER WEATHER ADVISORY FOR
SNOW AND BLOWING SNOW HAS BEEN ISSUED FOR THAT PORTION OF THE
OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SECOND STORM TO IMPACT UTAH WILL REACH ITS PEAK INTENSITY
AND AREAL COVERAGE ACROSS THE NORTHERN THIRD OF UTAH SATURDAY.
TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT SNOW IN THE MOUNTAINS
AND VALLEYS...WITH HEAVY SNOWFALL AND VERY STRONG RIDGE TOP
WINDS ACROSS THE NORTHERN MOUNTAINS. ACCUMULATING SNOWS ARE
ANTICIPATED IN THE VALLEYS...WITH LOCALLY HEAVY ACCUMULATIONS
POSSIBLE ALONG THE NORTHERN WASATCH FRONT...CACHE VALLEY AND THE
MOUNTAIN VALLEYS.

SNOW WILL CONTINUE INTO SATURDAY EVENING...THEN DECREASE RAPIDLY IN
AREAL COVERAGE AND INTENSITY OVERNIGHT. LINGERING SNOW SHOWERS
SUNDAY MORNING SHOULD END DURING THE AFTERNOON HOURS. A WINTER
WEATHER ADVISORY WILL REMAIN IN EFFECT FOR THE NORTHERN WASATCH
RANGE THROUGH SATURDAY NIGHT. ADDITIONAL ADVISORIES ARE POSSIBLE
ACROSS THE NORTH...WITH THE SOUTHERN WASATCH RANGE AND THE HIGHER
NORTHERN VALLEYS THE AREAS MOST LIKELY TO REQUIRE WINTER WEATHER
HIGHLIGHTS.

CENTRAL AND SOUTHERN UTAH WILL BE LARGELY MISSED BY THIS SECOND
WEEKEND STORM. TEMPERATURES WILL CONTINUE THE DOWNWARD TREND AS
COLDER DOES PUSH SOUTH INTO SOUTHERN UTAH. STRONG SOUTHWEST WINDS
WILL DEVELOP ACROSS FAR SOUTHERN AND EASTERN UTAH SATURDAY AS THE
STORM SYSTEM MOVES ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA.

HIGH PRESSURE ALOFT WILL RETURN EARLY NEXT WEEK. THIS HIGH WILL
BRING ABOUT A GRADUAL WARMING TREND AND DRY CONDITIONS EARLY IN TH
WEEK. A WEAK WEATHER DISTURBANCE COULD RETURN LIGHT PRECIPITATION TO
THE FAR NORTH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:49 AM MSTWinter Weather AdvisorySLC50 hr

Nearby

High Wind Watches in Utah, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.